Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

April 4, 2012Caswell County, North Carolina

NWS Blacksburg, VA issued this special weather statement at Apr 4, 2012, 4:21 PM EDT for Caswell County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2012, 4:21 PM EDT (20:21 UTC)
Expired
Apr 4, 2012, 5:15 PM EDT
In force
54 min
Issued by
NWS Blacksburg, VA

County Caswell County, NC

The radar

The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WWUS81 KRNK 042021
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT WED APR 4 2012

NCZ005-006-VAZ043-044-042115-
CASWELL NC-HENRY VA-PITTSYLVANIA VA-ROCKINGHAM NC-
421 PM EDT WED APR 4 2012

...A STRONG THUNDERSTORM WILL AFFECT CASWELL...HENRY...PITTSYLVANIA
AND ROCKINGHAM COUNTIES...

AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF STONEVILLE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. 

THIS STORM WILL BE NEAR EDEN...AND WENTWORTH AROUND 430 PM...
DRAPER...AND CASCADE AROUND 435 PM...HARRISONS CROSSROADS AROUND 440
PM...OREGON HILL AROUND 445 PM...MAYFIELD AROUND 455 PM...RUFFIN AND
AND LAWSONVILLE AROUND 500 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3643 7994 3660 7989 3653 7913 3625 7915
      3624 7916 3624 7928

$$

KK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Apr 4, 3:17 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 4, 3:17 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 PM EDT WED APR 4 2012

.SYNOPSIS...
A FRONTAL BOUNDARY WILL SINK SLOWLY SOUTH TONIGHT...THEN INTO THE
CAROLINAS BY THURSDAY MORNING. AN UPPER LOW WILL MOVE FROM THE
MISSISSIPPI VALLEY INTO THE SOUTHEAST THURSDAY INTO THURSDAY
NIGHT. HIGH PRESSURE WILL FINALLY SHIFT SOUTHEAST INTO THE AREA
BY THE BEGINNING OF THE WEEKEND WITH THE COOLER TREND LASTING INTO
NEXT WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 300 PM EDT WEDNESDAY...

LOW PRESSURE AND UPPER LEVEL DISTURBANCE SINKING TOWARDS THE
SOUTHSIDE AND TIDEWATER WAS RESPONSIBLE FOR LINE OF STORMS INTO
THE NC PIEDMONT. COLD FRONT DROOPING SOUTH THROUGH KY AND WV WAS
GENERATING STORMS...AND WILL CONTINUE...THROUGH THIS EARLY
EVENING. NO WARNGS HAVE BEEN ISSUED ATTM...ALTHOUGH SPC HAS
INDICATED THE POSSIBILITY FOR A WATCH LATER THIS PM. APPEARS AS
THOUGH MANY OF STORMS JUST DO NOT HAVE ENOUGH PUNCH TO PRODUCE SVR
WIND OR HAIL. AS CLUSTERS BEGIN TO MERGE AND COMBINE...ALSO
COLLIDING WITH OUTFLOW BOUNDARIES...SO STORMS MAY BECOME
SVR...ESPECIALLY IN THE MOST UNSTABLE UNTOUCHED AIR BETWEEN LYH
AND DAN. FLASH FLOOD WATCH CONTINUES FOR A SW SLICE OF THE
CWA...WITH POSSIBLY ALREADY AN INCH ACCUMULATED IN SPOTS. WITH
SOME 1HR FFG VALUES ALREADY MET WILL NOT TAKE MUCH TO PUSH THESE
AREAS OVER THE EDGE SO SOME FF WARNINGS COULD ALSO BE ISSUED IN
THE WATCH. STORMS WILL WEAKEN WITH LOSS OF HEATING BUT MORE
DEVELOPED CURRENTLY JUST SOUTH OF THE FRONT THROUGH KENTUCKY MAY
KEEP EXTREME SW VA...NW NC AND SE WEST VA WET UNTIL MIDNIGHT. FRONT
DOES MAKE ENOUGH SOUTHWARD PROGRESSION SUCH THAT A COOLER
STRATIFORM RAIN ARRIVES ACROSS THE SOUTHERN HALF FOR PART OF
THURSDAY WITH TEMPS STUCK IN THE UPPER 50S TO MIDDLE 60S.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 248 PM EDT WEDNESDAY...

WE ARE STILL EXPECTING A GENEROUS COVERAGE OF RAIN ON THE NORTHWEST
SIDE OF THE LOW WHICH WILL BE PASSING EASTWARD THROUGH GA/SC. FOR
THE MOST PART...RAIN IS ANTICIPATED. ALTHOUGH...THE FIRST COUPLE
HOURS OF THE EVENING MAY STILL HAVE ENOUGH INSTABILITY FOR SOME
SHOWER ACTIVITY ACROSS THE AREA...WITH ISOLATED THUNDERSTORMS OVER
THE NORTHERN MOUNTAINS OF NC. COVERAGE WILL BE GREATEST ALONG THE
SOUTHERN VA/NC BORDER AND SOUTH INTO NC. AREAS OF WV AND VA NEAR
I-64 MAY BE RAIN FREE OR NEARLY RAIN FREE BY THE START OF THE
EVENING. AS THE NIGHT PROGRESSES COVERAGE RAIN WILL GRADUALLY
DECREASE IN COVERAGE FROM NORTHWEST TO SOUTHEAST. BY SUNRISE
FRIDAY...THERE STILL SHOULD BE SCATTERED SHOWERS ALONG THE VA/NC
BORDER. THESE ARE EXPECTED TO END BY THE MID-AFTERNOON.

FRIDAY NIGHT INTO SATURDAY...HIGH PRESSURE WILL START TO WORK ITS
WAY INTO THE AREA FROM THE NORTHWEST. SOME OF THE COLDEST AIR WE
HAVE HAD ACROSS THE AREA IN A WHILE WILL START TO FUNNEL INTO THE
REGION. THIS WILL BE THE START OF A TREND TOWARD COOLER WEATHER THAT
WILL CONTINUE INTO NEXT WEEK. WE ARE EXPECTED A MIX OF UPPER 20S TO
LOWER 30S ACROSS THE MOUNTAINS AND MID 30S EAST OF THE CREST OF THE
BLUE RIDGE. CONDITIONS ARE LOOKING FAVORABLE FOR A FROST OR FREEZE
HEADLINE FOR SECTIONS OF THE AREA FRIDAY NIGHT INTO EARLY SATURDAY
MORNING.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 1215 PM EDT WEDNESDAY...

HIGH PRESSURE WILL BECOME CENTERED OVER THE REGION SATURDAY NIGHT
INTO SUNDAY MORNING. WE MAY NEED TO WATCH FOR SOME PATCHY FROST IN
SOME OF THE COOLER...SHELTERED MOUNTAIN VALLEYS. LOW ACROSS MUCH OF
THE AREA WILL BE IN THE MID TO UPPER 30S.

SUNDAY NIGHT THROUGH WEDNESDAY...MODEL GUIDANCE IS IN FAIRLY GOOD
AGREEMENT OF AN AMPLIFIED RIDGE ACROSS THE ROCKIES AND A SHARP
TROUGH ACROSS THE EAST COAST...WITH AN ASSOCIATED CLOSED...AND
NEARLY STATIONARY UPPER LOW OVER FAR EASTERN CANADA. THE IMPACT FOR
OUR AREA WILL A TREND TOWARDS TEMPERATURES THAT ARE NEAR NORMAL FOR
THIS TIME OF THE YEAR. ALSO...WE WILL EXPERIENCE SEVERAL DAYS OF
NORTHWEST LOW LEVEL FLOW ON THE SOUTHWEST SIDE OF THE MAIN TROUGH.
WE ARE ALSO EXPECTED PERIODIC SHORTWAVE TROUGHS MOVING WITHIN THE
MAIN FLOW ON THE WEST SIDE OF THE UPPER TROUGH AXIS. THIS...AND THE
PREVAILING NORTHWEST FLOW...WILL PROMOTE UPSLOPE RAIN
SHOWERS...ACROSS PRIMARILY THE MOUNTAINS OF SE WV...NEIGHBORING TIER
COUNTIES OF SW VA...AND THE NORTHERN MOUNTAINS AND FOOTHILLS OF NC.
LIMITED COVERAGE RAIN SHOWERS ARE EXPECTED EAST OF THE CREST OF THE
BLUE RIDGE. GIVEN WE HAVE ENDED THE GROWING SEASON FOR ALL OF OUR
NORTH CAROLINA COUNTIES...ALL BUT BATH AND TAZEWELL COUNTIES OF
VIRGINIA...AND MONROE COUNTY IN WEST VIRGINIA...WE WILL HAVE THE
POTENTIAL FOR FROST OR FREEZE HEADLINES INTO AT LEAST THE FIRST HALF
OF NEXT WEEK FOR PARTS OF THE AREA.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AS OF 725 AM EDT WEDNESDAY...

STORMS ALREADY BREAKING OUT ACROSS EXTREME SW VA...BECOMING MORE
NUMEROUS DEEP INTO THE AFTERNOON. BLF WILL BE IMPACTED THE
MOST...WITH ROA/DAN/BCB GETTING MORE ACTIVE LATE AFTERNOON.
LWB/LYH MAY SEE LESS AS SUBTLE FORCING PASSES SOUTH. SOME BRIEF
IFR REDUCTIONS MAY OCCUR AT BLF IN ANY STORMS. AS STORMS LESSEN
TONIGHT...STILL A LOT OF CLDS AROUND WHICH MAY PROHIBIT FOG
DESPITE WET GROUND WITH TODAY'S AND YESTERDAY'S STORMS. NOT OUT OF
THE QUESTION FOR SOME IFR VIS TO DEVELOP IF CLOUDS BREAK IN SPOTS
OVERNIGHT.

THE FORECAST THURSDAY IS IFFY GIVEN TRACK OF FRONT AND NEXT SFC
LOW ACROSS THE TENNESSEE VALLEY INTO THE SOUTHEAST. MODELS ARE
KEEPING AN EAST WIND INTO THE AREA WHICH COULD KEEP CIGS DOWN TO
SUB VFR. BY LATE FRIDAY INTO SATURDAY HIGH PRESSURE SHOULD BRING
DRIER AIR IN FROM THE NORTH AND A RETURN TO VFR.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ007-009-010-012.
NC...NONE.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ042.

&&

SYNOPSIS...KM/WP
NEAR TERM...KM
SHORT TERM...DS
LONG TERM...DS
AVIATION...KM/WP
Hazardous weather outlook, Apr 4, 3:37 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 PM EDT WED APR 4 2012

VAZ007-009-010-012-WVZ042-051945-
TAZEWELL-SMYTH-BLAND-WYTHE-MERCER-
337 PM EDT WED APR 4 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ019-020-024-035-WVZ045-051945-
ALLEGHANY VA-BATH-ROCKBRIDGE-AMHERST-GREENBRIER-
337 PM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ011-013-014-016>018-022-023-032>034-043>047-
058-059-WVZ043-044-051945-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-GILES-PULASKI-
MONTGOMERY-CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-PATRICK-FRANKLIN-
BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-SUMMERS-MONROE-
337 PM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS COULD BE SEVERE THIS EVENING WITH LARGE HAIL
AND GUSTY WINDS. HEAVY RAINFALL WITH TRAINING THUNDERSTORMS COULD
PRODUCE WATER PROBLEMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ015-051945-
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
337 PM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS COULD BE SEVERE THIS EVENING WITH LARGE HAIL
AND GUSTY WINDS. HEAVY RAINFALL WITH TRAINING THUNDERSTORMS MAY LEAD
TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 4, 2:34 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
234 PM EDT WED APR 4 2012

NCZ005-006-041930-
CASWELL NC-ROCKINGHAM NC-
234 PM EDT WED APR 4 2012

...A STRONG THUNDERSTORM WILL AFFECT CASWELL AND ROCKINGHAM
COUNTIES...

AT 228 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WENTWORTH...
MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR DRAPER AROUND 240 PM...HARRISONS
CROSSROADS...AND MONROETON AROUND 245 PM...OREGON HILL AROUND 250
PM...REIDSVILLE AROUND 255 PM...LAWSONVILLE...AND RUFFIN AROUND 310
PM...LAWSONVILLE AND AND RUFFIN AROUND 315 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3624 7976 3633 8003 3654 7987 3647 7913
      3629 7914 3624 7916

KK
Special weather statement, Apr 4, 2:42 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
242 PM EDT WED APR 4 2012

NCZ003>005-020-041945-
ROCKINGHAM NC-STOKES NC-SURRY NC-YADKIN NC-
242 PM EDT WED APR 4 2012

...A STRONG THUNDERSTORM WILL AFFECT ROCKINGHAM...STOKES...SURRY AND
YADKIN COUNTIES...

AT 238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF PILOT MOUNTAIN...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR PILOT MOUNTAIN STATE PARK AROUND 250 PM...
PINNACLE AROUND 300 PM...ENON AROUND 310 PM...KING AROUND 315 PM...
GERMANTON AROUND 340 PM AND WALNUT COVE AROUND 345 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3615 8070 3646 8055 3625 7978 3626 8044
      3616 8043 3611 8046 3610 8050

KK
Special weather statement, Apr 4, 3:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT WED APR 4 2012

VAZ013-014-017-032-033-042045-
FLOYD VA-FRANKLIN VA-MONTGOMERY VA-PATRICK VA-PULASKI VA-
340 PM EDT WED APR 4 2012

...A STRONG THUNDERSTORM WILL AFFECT FLOYD...FRANKLIN...MONTGOMERY...
PATRICK AND PULASKI COUNTIES...

AT 338 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF INDIAN VALLEY...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR COPPER VALLEY AROUND 350 PM...ALUM RIDGE
AROUND 405 PM...PILOT AROUND 415 PM...FLOYD AROUND 430 PM AND
ENDICOTT AROUND 445 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3690 8061 3693 8063 3691 8066 3693 8073
      3711 8067 3702 8004 3676 8013

KK
Special weather statement, Apr 4, 3:54 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT WED APR 4 2012

VAZ011-013-WVZ042-042100-
GILES VA-MERCER WV-PULASKI VA-
354 PM EDT WED APR 4 2012

...A STRONG THUNDERSTORM WILL AFFECT GILES...MERCER AND PULASKI
COUNTIES...

AT 352 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PRINCETON...
MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR OAKVALE...AND ELGOOD AROUND 410 PM...
WILLOWTON...AND CHAPEL AROUND 420 PM...GLEN LYN AROUND 425 PM...RICH
CREEK AROUND 430 PM...NARROWS...AND WHITE GATE AROUND 435 PM AND
THESSALIA AROUND 440 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3748 8112 3744 8087 3737 8077 3741 8067
      3738 8048 3727 8053 3723 8062 3719 8060
      3719 8057 3711 8060 3723 8096 3728 8101
      3730 8099 3728 8110 3731 8119

KK
Special weather statement, Apr 4, 3:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 PM EDT WED APR 4 2012

VAZ014-017-022-033-042100-
FLOYD VA-FRANKLIN VA-MONTGOMERY VA-ROANOKE VA-
355 PM EDT WED APR 4 2012

...A STRONG THUNDERSTORM WILL AFFECT FLOYD...FRANKLIN...MONTGOMERY
AND ROANOKE COUNTIES...

AT 352 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BLACKSBURG...
MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR MERRIMAC AROUND 400 PM...CHRISTIANSBURG
AROUND 405 PM...SHAWSVILLE...AND ELLISTON AROUND 425 PM...
ELLISTON-LAFAYETTE...CROCKETT SPRINGS...AND TERRYS FORK AROUND 430
PM...CHECK AROUND 445 PM...BENT MOUNTAIN AND AND COPPER HILL AROUND
450 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3721 7988 3698 7995 3712 8059 3714 8058
      3715 8056 3714 8053 3718 8057 3719 8055
      3720 8051 3721 8052 3720 8056 3727 8053
      3731 8043

KK
Special weather statement, Apr 4, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT WED APR 4 2012

NCZ005-006-VAZ043-044-042115-
CASWELL NC-HENRY VA-PITTSYLVANIA VA-ROCKINGHAM NC-
421 PM EDT WED APR 4 2012

...A STRONG THUNDERSTORM WILL AFFECT CASWELL...HENRY...PITTSYLVANIA
AND ROCKINGHAM COUNTIES...

AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF STONEVILLE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR EDEN...AND WENTWORTH AROUND 430 PM...
DRAPER...AND CASCADE AROUND 435 PM...HARRISONS CROSSROADS AROUND 440
PM...OREGON HILL AROUND 445 PM...MAYFIELD AROUND 455 PM...RUFFIN AND
AND LAWSONVILLE AROUND 500 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3643 7994 3660 7989 3653 7913 3625 7915
      3624 7916 3624 7928

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 4:02 AM EDTFlash Flood WatchRNKBland, Smyth, Tazewell, Wythe17 hr
Apr 4, 2:01 PM EDTSpecial Weather StatementRNKHenry14 min
Apr 4, 2:20 PM EDTSpecial Weather StatementRNKBland55 min
Apr 4, 2:29 PM EDTSpecial Weather StatementRNKGiles, Montgomery61 min
Apr 4, 3:40 PM EDTSpecial Weather StatementRNKFloyd65 min
Apr 4, 3:54 PM EDTSpecial Weather StatementRNKGiles66 min
Apr 4, 3:55 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford65 min
Apr 4, 4:35 PM EDTSpecial Weather StatementRNKCraig55 min
Apr 4, 5:15 PM EDTSpecial Weather StatementRNKPittsylvania60 min
Apr 4, 5:44 PM EDTSpecial Weather StatementRNKCity of Danville61 min
Apr 4, 6:18 PM EDTSpecial Weather StatementRNKHalifax57 min
Apr 4, 2:34 PM EDTSpecial Weather StatementRNKCaswell, Rockingham56 min
Apr 4, 2:42 PM EDTSpecial Weather StatementRNKYadkin63 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.